Georgia, 2008Damaging Winds in Georgia, August 1, 2008
August 1, 2008 · NWS CHS · 3 events in 2 counties and zones
A weak cold front in combination with the sea breeze in a highly unstable airmass, resulted in scattered severe thunderstorms and localized flooding across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front in combination with the sea breeze in a highly unstable airmass, resulted in scattered severe thunderstorms and localized flooding across southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 1, 2:52 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 1, 2:52 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI AUG 1 2008
.SYNOPSIS...
A WEAK BOUNDARY AND UPPER TROUGH WILL DROP TOWARD THE AREA
TODAY...LINGERING TONIGHT THROUGH SUNDAY. UPPER LEVEL HIGH
PRESSURE WILL BUILD OVER THE AREA MONDAY THROUGH MUCH OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHORTWAVE TROUGH CONTINUES TO DROP SOUTHEAST INTO THE CAROLINAS
THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS A SWATH OF DRY AIR ON
THE UPSTREAM SIDE OF THE TROUGH...WHILE DEEP LAYER MOISTURE
LINGERS ACROSS COASTAL SOUTH CAROLINA AND GEORGIA. SEABREEZE
REMAINS PINNED TO THE COAST THIS HOUR WITHIN MODERATE WEST-
SOUTHWEST LOW LEVEL FLOW. EXPECT CONVECTIVE ACTIVITY TO BE
RELATIVELY SPARSE FOR THE NEXT FEW HOURS...UNTIL REMNANT CAP IS
OVERCOME AND SEABREEZE PROGRESSION PROVIDES A BETTER FOCUS.
12Z MODEL CONTINUE TO BRING WELL-DEFINED VORT ENERGY THROUGH THE
FORECAST AREA DURING THE REMAINDER OF THE AFTERNOON AND EVENING.
MESOANALYSIS SHOWS THAT MODERATE INSTABILITY HAS DEVELOPED...WITH
CAPE VALUES ABOVE 3000 J/KG AND LIFTED INDICES DOWN TO -5. SHORTWAVE
ACTIVITY IN THE VICINITY AND THE DELAYED SEABREEZE PROGRESSION
SHOULD BE SUFFICIENT TO SPARK SCATTERED CONVECTION ACROSS THE
FORECAST AREA WITHIN THE NEXT FEW HOURS.
CONSIDERING THE LINGERING DEEP MOISTURE...SLOW MOVING MULTICELL
CLUSTERS THAT DEVELOP COULD PRODUCE EXCESSIVE RAINFALL AND CREATE
LOCALIZED FLOODING HAZARDS. WILL ALSO NEED TO MONITOR THE PROGRESSION
OF MID LEVEL DRY AIR THAT WILL BE PUSHING IN FROM THE NORTH. THIS
DEVELOPMENT COULD INCREASE WET DOWNBURST POTENTIAL...ESPECIALLY IN
THE NORTHERN FORECAST AREA. THE COMBINATION OF SYNOPTIC FORCING
FROM THE SHORTWAVE TROUGH AND ASSOCIATED WEAK SURFACE BOUNDARY...AS
WELL AS DIURNAL SEABREEZE FORCING AND INSTABILITY...STILL SUPPORTS
DECENT CONVECTIVE COVERAGE THROUGH EARLY EVENING. WILL MAINTAIN
HIGH CHANCE POPS RANGING FROM 40 TO 50 PERCENT DURING THE AFTERNOON
AND EARLY EVENING HOURS. WILL ALSO CONTINUE TO MENTION THE POTENTIAL
FOR ISOLATED SEVERE THUNDERSTORMS TODAY...WITH THE MAIN HAZARDS
DAMAGING WINDS AND EXCESSIVE LIGHTNING.
EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH IN COVERAGE AND INTENSITY
AFTER SUNSET. HAVE INDICATED A DECREASING POP TREND FROM NORTHWEST
TO SOUTHEAST OVERNIGHT...AS SOME WEAK CONVECTION COULD FOLLOW THE
SHORTWAVE ACTIVITY AND RIBBON OF DEEP MOISTURE SLIPPING SOUTHWARD.
&&
.SHORT TERM /SATURDAY/...
WEAK SHORTWAVE TROUGH ALOFT WILL LINGER OVER THE SOUTHEAST STATES
ON SATURDAY. BOTH GFS AND NAM DEPICT A MESOSCALE CONVECTIVE SYSTEM
WITHIN STRONGER VORT ENERGY JUST TO THE SOUTH OF THE FORECAST AREA
ON SATURDAY. FURTHER TO THE NORTH...NEGATIVE VORT ADVECTION AND
DRIER AIR LINGER ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA.
THUS CONTINUE TO INDICATE POPS SLIGHTLY BELOW CLIMATOLOGY FOR
SATURDAY. HAVE FORECASTED ONLY SLIGHT CHANCE POPS OVER MOST OF
THE AREA...INCREASING TO A 30 PERCENT CHANCE IN THE SOUTHERN MOST
GEORGIA COUNTIES CLOSEST TO THE SHORTWAVE ENERGY AND DEEPER
MOISTURE. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE DRIVEN
MAINLY BY THE SEABREEZE AND MESOSCALE BOUNDARIES...AS THE
SEABREEZE SHOULD DEVELOP EARLIER ON SATURDAY COMPARED TO THE PAST
FEW DAYS.
HOT AND HUMID CONDITIONS ARE THE MAIN CONCERN FOR SATURDAY...AS THE
AFTERNOON TEMPERATURE AND DEWPOINT COMBINATION RESULTS IN A
WIDESPREAD AREA OF 105 TO 108 HEAT INDICES IN THE SOUTH CAROLINA
COUNTIES. HIGH TEMPERATURES SHOULD REACH THE MID TO UPPER 90S AWAY
FROM THE COASTLINE...AND LESS CONVECTIVE COVERAGE ON SATURDAY
SUGGESTS THAT A CONTINUAL HEATING TREND WILL PERSIST INTO THE LATE
AFTERNOON HOURS. GEORGIA COUNTIES COULD SEE MORE CLOUD COVER AND A
BETTER CHANCE OF THUNDERSTORM ACTIVITY...SO SLIGHTLY LOWER MAX
TEMPERATURES KEEP HEAT INDICES IN THE 100 TO 104 RANGE. WILL GO
AHEAD AN ISSUE A HEAT ADVISORY FOR ALL OF THE SOUTHEAST SOUTH
CAROLINA ZONES FROM NOON TO 7 PM ON SATURDAY. HOWEVER WILL NEED TO
MONITOR MIXING POTENTIAL...AS MID LEVEL DRY AIR APPARENT IN MODEL
SOUNDINGS COULD MIX DOWN AND CAUSE DEWPOINTS TO DROP BELOW
EXPECTED VALUES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SATURDAY NIGHT THROUGH MONDAY...THE REGION WILL REMAIN UNDER AN
UPPER TROUGH/DIFFUSE DEFORMATION AXIS BETWEEN UPPER RIDGES OVER THE
SOUTHERN PLAINS AND THE ATLANTIC. THIS SHOULD SUPPORT A CONTINUED
ACTIVE CONVECTIVE REGIME...WITH AT LEAST SCATTERED THUNDERSTORMS
FIRING OVER LAND/COASTAL WATERS ADJACENT TO LAND DURING THE
AFTERNOON/EARLY EVENING AND OVER COASTAL COUNTIES/COASTAL WATERS
DURING THE LATE NIGHT/EARLY MORNING HOURS.
SUNDAY AND MONDAY...HEAT ADVISORY CONDITIONS COULD DEVELOP FOR A FEW
HOURS EACH AFTERNOON AWAY FROM THE IMMEDIATE COAST. HOWEVER...EARLY
AFTERNOON THUNDERSTORM DEVELOPMENT COULD LIMIT THE COVERAGE/DURATION
OF HEAT ADVISORY CONDITIONS. WILL MENTION THE POTENTIAL FOR HEAT
INDICES AT LEAST 105F WITHIN THE HAZARDOUS WEATHER OUTLOOK.
THE SOUTHERN PLAINS RIDGE WILL EXPAND EAST MONDAY NIGHT THROUGH
AT LEAST WEDNESDAY. THIS SHOULD ENSURE A COUPLE OF HOT DAYS...AND
THE STRONGER CAP MAY LIMIT COVERAGE/DURATION OF DIURNAL CONVECTION.
THIS REGIME MAY SET THE STAGE FOR HEAT ADVISORY CONDITIONS...WITH A
CHANCE FOR EXCESSIVE HEAT...TUESDAY AND WEDNESDAY. WILL HIGHLIGHT
THIS POTENTIAL FOR HEAT INDICES 105F OR HIGHER WITHIN THE HAZARDOUS
WEATHER OUTLOOK. THEN...ANOTHER LONGWAVE UPPER TROUGH WILL TAKE SHAPE
ACROSS THE EAST/NORTHEAST. MEDIUM RANGE GUIDANCE DIFFERS CONCERNING
THE AMPLITUDE OF THIS TROUGH. HOWEVER...AT THE VERY LEAST THIS
TROUGH SHOULD PUSH THE CORE OF THE UPPER RIDGE SOUTH OF THE
REGION...WHILE PUSHING A SURFACE COLD FRONT INTO THE
APPALACHIANS/MID ATLANTIC. THIS SHOULD WEAKEN THE CAP AND ENHANCE
DEEP LAYER MOISTURE ACROSS THE REGION...PERHAPS FAVORING A MORE
ACTIVE CONVECTIVE REGIME THURSDAY AND FRIDAY.
DAYTIME HEAT ADVISORY CONDITIONS MAY CONTINUE THROUGH THE END OF THE
WEEK...BUT CONVECTION MAY LIMIT THE COVERAGE/DURATION OF THESE
CONDITIONS THURSDAY AND FRIDAY.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CONDITIONS ARE EXPECTED TO REMAIN VFR FOR THE FIRST 24 HOUR
PERIOD. AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE CHS
TERMINAL AS THE ATMOSPHERE REMAINS UNSTABLE. CONFIDENCE FOR
THUNDERSTORMS REMAINS LOW AT THE SAV TERMINAL AS THE SEABREEZE IS
EXPECTED TO BE DELAYED ALONG THE COAST. IN GENERAL...WEST SOUTH
WEST FLOW WILL REMAIN AT OR BELOW 10 KNOTS AT BOTH TERMINALS THIS
AFTERNOON. WINDS WILL BECOME LIGHT FROM THE WEST TONIGHT. WINDS
WILL THEN BECOME WEST SOUTHWEST AGAIN LATE TOMORROW MORNING AT
BOTH TERMINALS AND REMAIN AT OR BELOW 10 KNOTS.
EXTENDED AVIATION OUTLOOK...PATCHY MVFR VSBYS EARLY SUNDAY
MORNING WITH MAYBE A FEW LOW CLOUDS. OTHERWISE...GENERALLY VFR
CONDITIONS WITH GRADUALLY LOWERING CHANCES OF DIURNAL TSTMS BY
EARLY IN THE WEEK.
&&
.MARINE...
TIGHTENED PRESSURE GRADIENT BETWEEN AN INLAND TROUGH/SURFACE
BOUNDARY AND ATLANTIC HIGH PRESSURE TO THE SOUTHEAST WILL MAINTAIN
WINDS AROUND 15 KT IN THE NEARSHORE WATERS AND 15 TO 20 KT IN THE
OUTER WATERS OVERNIGHT. GRADIENT WILL REMAIN TIGHT ON
SATURDAY...ENHANCING THE AFTERNOON SEABREEZE CIRCULATION. HAVE
THUS CONTINUED TO INDICATE SOUTHWEST WINDS INCREASING TO 15 TO 20
KT BY LATE AFTERNOON ACROSS ALL MARINE ZONES.
VIGOROUS SEA BREEZE CIRCULATIONS EACH AFTERNOON/EARLY EVENING...AND
NOCTURNAL SURGING OF S/SW FLOW...MAY SUPPORT PERIODS OF SMALL
CRAFT ADVISORY/NEAR SCA WINDS DURING THE AFTERNOON AND NIGHTTIME
HOURS INTO THE MIDDLE OF NEXT WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FROM 12 PM TO 7 PM EDT SATURDAY FOR SCZ040-
042>045-047>051.
MARINE...NONE.
&&Hazardous weather outlook, Aug 1, 3:13 PM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT FRI AUG 1 2008
AMZ330-350-352-354-374-021000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
413 PM EDT FRI AUG 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ087-088-099>101-114>119-137>141-021000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
413 PM EDT FRI AUG 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THIS
EVENING. ISOLATED THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS EXCEEDING 60 MPH. A FEW THUNDERSTORMS MAY ALSO PRODUCE
TORRENTIAL RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AREAS. ANY
THUNDERSTORMS MAY PRODUCE EXCESSIVE...DANGEROUS LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS HEAT...SUNDAY THROUGH THURSDAY...A COMBINATION OF HIGH
TEMPERATURES IN THE 90S AND DEWPOINTS IN THE 70S MAY PRODUCE HEAT
INDEX VALUES OF AT LEAST 105 DEGREES EACH AFTERNOON AND EARLY
EVENING. THIS HAZARDOUS HEAT IS MOST LIKELY IN AREAS AWAY FROM
THE IMMEDIATE COAST NOT IMPACTED BY THUNDERSTORMS. HEAT INDICES
COULD EVEN EXCEED 110 DEGREES TUESDAY AND WEDNESDAY...ESPECIALLY
IF COVERAGE OF THUNDERSTORMS REMAINS SPARSE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE RELAY REPORTS OF STRONG WINDS AND HEAVY RAINFALL TO
THE NATIONAL WEATHER SERVICE.
SCZ040-042>045-047>051-021000-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
413 PM EDT FRI AUG 1 2008
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 7 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THIS
EVENING. ISOLATED THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS EXCEEDING 60 MPH. A FEW THUNDERSTORMS MAY ALSO PRODUCE
TORRENTIAL RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AREAS. ANY
THUNDERSTORMS MAY PRODUCE EXCESSIVE...DANGEROUS LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HAZARDOUS HEAT...SUNDAY THROUGH THURSDAY...A COMBINATION OF HIGH
TEMPERATURES IN THE 90S AND DEWPOINTS IN THE 70S MAY PRODUCE HEAT
INDEX VALUES OF AT LEAST 105 DEGREES EACH AFTERNOON AND EARLY
EVENING. THIS HAZARDOUS HEAT IS MOST LIKELY IN AREAS AWAY FROM
THE IMMEDIATE COAST NOT IMPACTED BY THUNDERSTORMS. HEAT INDICES
COULD EVEN EXCEED 110 DEGREES TUESDAY AND WEDNESDAY...ESPECIALLY
IF COVERAGE OF THUNDERSTORMS REMAINS SPARSE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE RELAY REPORTS OF STRONG WINDS AND HEAVY RAINFALL
TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 1, 4:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT FRI AUG 1 2008
GAZ100-115-116-012245-
BULLOCH-EVANS-INLAND BRYAN-
556 PM EDT FRI AUG 1 2008
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BRYAN...SOUTHWESTERN
BULLOCH AND NORTHERN EVANS COUNTIES THROUGH 645 PM EDT...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR EDNA...OR ABOUT
OVER CLAXTON...MOVING SOUTHEAST AT 11 MPH.
AREAS IN AND AROUND CLAXTON...DAISY AND GROVELAND WILL BE IMPACTED
THROUGH 645 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
JAQ
Local storm report, Aug 1, 5:03 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG SEABROOK ISLAND 32.59N 80.16W
08/01/2008 CHARLESTON SC TRAINED SPOTTER
A 2 TO 3 FOOT DIAMETER TREE WAS BLOWN DOWN. ALSO
ESTIMATED OVER 2 INCHES OF RAIN WITH SOME FLOODING ON THE
ROAD.
&&
FWASpecial weather statement, Aug 1, 5:17 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT FRI AUG 1 2008
GAZ137-138-012300-
INLAND LIBERTY-LONG-
617 PM EDT FRI AUG 1 2008
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LIBERTY AND NORTH CENTRAL
LONG COUNTIES THROUGH 700 PM EDT...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR GUM BRANCH...OR
ABOUT 9 MILES WEST OF HINESVILLE...MOVING EAST AT 11 MPH.
AREAS IN AND AROUND ALLENHURST...CROSSROADS...FLEMINGTON...FORT
STEWART...GUM BRANCH...HINESVILLE AND MCINTOSH WILL BE IMPACTED
THROUGH 700 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
JAQ
Special weather statement, Aug 1, 5:27 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT FRI AUG 1 2008
GAZ114-012300-
TATTNALL-
627 PM EDT FRI AUG 1 2008
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN TATTNALL COUNTY THROUGH
700 PM EDT...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR COLLINS...OR
ABOUT OVER REIDSVILLE...MOVING EAST AT 13 MPH.
AREAS IN AND AROUND COLLINS...MANASSAS...MIDWAY AND REIDSVILLE WILL
BE IMPACTED THROUGH 700 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
JAQ
Local storm report, Aug 1, 5:35 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FLASH FLOOD SEABROOK ISLAND 32.59N 80.16W
08/01/2008 CHARLESTON SC TRAINED SPOTTER
SPOTTER REPORTED SIGNIFICANT STREET FLOODING ON SEABROOK
ISLAND WITH RAINFALL ESTIMATED BETWEEN 4 AND 5 INCHES SO
FAR. THE WATER IS COMING UP SEVERAL INCHES ON THE CARS.
&&
FWASpecial weather statement, Aug 1, 5:38 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT FRI AUG 1 2008
SCZ048-012315-
BEAUFORT-
638 PM EDT FRI AUG 1 2008
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL BEAUFORT COUNTY
THROUGH 715 PM EDT...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR HARBORTOWN...OR
ABOUT 7 MILES SOUTHWEST OF HILTON HEAD ISLAND...MOVING SOUTHEAST AT
11 MPH.
AREAS IN AND AROUND FOREST BEACH WILL BE IMPACTED THROUGH 715 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Thunderstorm Wind, Evans
- When
- August 1, 5:45 PM EST
- Where
- Evans County, 1.36 mi ESE of Claxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.160, -81.900
The broadcast media relayed a report of two trees knocked down by strong thunderstorm winds.
Thunderstorm Wind, Long
- When
- August 1, 6:28 PM EST
- Where
- Long County, 4.9 mi WNW of Donald
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.840, -81.930
Six trees were reported down on Highway 301.
Thunderstorm Wind, Long
- When
- August 1, 6:54 PM EST
- Where
- Long County, 4.18 mi SE of Aimar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.730, -81.630
Trees and power lines were reported down 3 miles south of Walthourville, Georgia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 1 to 5, 20082 deaths · 46 injured · 2 events
- Excessive Heat in Texas, August 1 to 2, 20084 deaths · 1 event
- Coastal Flood in Alaska, August 1, 20082 deaths · 1 event
- Excessive Heat in Arizona, August 1 to 3, 20082 deaths · 1 event
- Heat in Nevada, August 1 to 4, 20082 deaths · 1 event
- Heat in Oklahoma, August 1 to 2, 20081 death · 1 injured · 2 events
- Rip Current in New Jersey, August 1, 20081 death · 1 injured · 1 event
- Wildfire in Colorado, August 1, 2008$500,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 1 to 3, 2008$362,000 · 62 kt wind · 6 events
- Drought in Texas, August 1 to 18, 2008$125,000 · 11 events
- Flash Flood in Vermont, August 1 to 2, 2008$200,000 · 1 event
- Damaging Winds in Ohio, August 1, 2008$131,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124305, 124312, 124317.